Alert archive / Louisiana / River Flood Watches in 2014
River Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood watch at May 27, 2014, 10:14 AM CDT. It took effect at May 29, 2014, 7:00 PM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2014, 10:14 AM CDT (15:14 UTC)
- In effect from
- May 29, 2014, 7:00 PM CDT
- Expired
- Jun 1, 2014, 1:00 PM CDT
- In force
- 66 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood watch went out at May 27, 6:40 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 27, 6:40 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
640 AM CDT TUE MAY 27 2014
.AVIATION...ASSUMING THE ONCOMING MCS HOLDS TOGETHER A FEW MORE
HOURS, WILL START OUT VCSH BPT WITH TEMPO MVFR. TSTMS MOVING IN BY
MID-MORNING WITH TEMPO G30KT MVFR WITH TS. BY THE TIME THIS COMPLEX
REACHES LCH, SHOULD BE WEAKER WITH VCTS LATE MORNING TEMPO G25KT
MVFR WTIH TS. AEX WEAKER WINDS WITH MVFR IN TS. LFT AND ARA MVFR
IN TS DURING THE AFTERNOON. TNITE PREDOMINANT SHOWERS WITH TEMPO
TS FOR ALL LOCATIONS AS THE CUT OFF UPPER LOW MOVES ACROSS
NORTHERN LOUISIANA.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 406 AM CDT TUE MAY 27 2014/
SYSNOPSIS...
THE BERMUDA HIGH PRESSURE SYSTEM RIDGES SOUTHWEST THROUGH
APALACHICOLA AND INTO THE GULF OF MEXICO. THE GULF SEGMENT OF THE
BERMUDA SYSTEM IS BREAKING DOWN.
FURTHER UP...A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL
MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY
..BEFORE STALLING OUT.
DISCUSSION...
A MESO-CONVECTIVE SYSTEM...CURRENTLY MOVING THROUGH CENTRAL TEXAS...
WILL MAKE ITS WAY INTO SOUTHEAST TEXAS THIS MORNING...AND SOUTHWEST
LOUISIANA THIS AFTERNOON.
VERY HEAVY RAINFALL RATES ARE EXPECTED...WHICH MAY BRING ABOUT
LOCALIZED FLOODING. SEVERE WEATHER (MAINLY IN THE FORM OF
DAMAGING WINDS) CANNOT BE RULED OUT EITHER.
A FLASH FLOOD WATCH MAY BE REQUIRED ON WEDNESDAY...MAINLY DUE TO
ONGOING RAINS. RAINFALL TOTALS...ENDING THURSDAY EVENING...WILL BE
RUNNING FROM 3 TO 5 INCHES (MUCH HIGHER THAN PREVIOUSLY THOUGHT).
THESE NEW RAINFALL TOTALS ARE IN RESPONSE TO THE NEW FORECAST
TRACK OF THE CUT-OFF LOW...WHICH NOW REMAINS OVER LAND THROUGH SATURDAY.
DYNAMIC INSTABILITY (COLD AIR ADVECTION ALOFT) WILL BE PLENTIFUL.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 82 71 83 71 85 / 80 70 80 70 70
KBPT 81 72 84 71 85 / 80 70 80 70 60
KAEX 82 68 81 67 84 / 80 70 80 70 70
KLFT 83 71 82 70 83 / 70 70 80 70 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...NONE.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, May 27, 6:43 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 643 AM CDT TUE MAY 27 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281145- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 643 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY ...BEFORE STALLING OUT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK THEIR WAY...FROM WEST TO EAST...ACROSS THE FORECAST AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST TEXAS. LOCALIZED FLOODING IS POSSIBLE IN THE STRONGER SHOWERS. IN ADDITION...ISOLATED SEVERE WEATHER IS POSSIBLE IN THE AFTERNOON... MAINLY IN THE FORM OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLASH FLOOD WATCH MAY BE REQUIRED ON WEDNESDAY. MEAN AREAL RAINFALL TOTALS...COMPUTED OVER A THREE DAY PERIOD ENDING FRIDAY MORNING...WILL RANGE FROM 3 TO 5 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-281145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 643 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A CUT-OFF LOW...SITUATED ACROSS CENTRAL OKLAHOMA...WILL MEANDER EAST-SOUTHEAST...REACHING THE ARKLATEX REGION ON WEDNESDAY ...BEFORE STALLING OUT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK THEIR WAY...FROM WEST TO EAST...ACROSS THE MARINE AREA. VERY HEAVY RAINFALL MAY REDUCE THE VISIBILITIES TO BELOW 3 MILES AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH FRIDAY. VERY HEAVY RAINFALL MAY REDUCE THE VISIBILITIES TO BELOW 3 MILES AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 27, 8:00 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 AM CDT TUE MAY 27 2014
TXZ180-201-271400-
HARDIN TX-TYLER TX-
800 AM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
900 AM CDT...
AT 756 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF BATSON...MOVING NORTHEAST AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATSON...
THICKET...SARATOGA...HONEY ISLAND...WILDWOOD AND VILLAGE MILLS.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9458 3050 9455 3053 9455 3060 9446
3039 9427 3019 9463 3022 9464 3040 9471
SWEENEYSpecial weather statement, May 27, 9:03 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 903 AM CDT TUE MAY 27 2014 TXZ180-201-261-271430- HARDIN TX-TYLER TX-SOUTHERN JASPER TX- 903 AM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER COUNTIES UNTIL 930 AM CDT... AT 857 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LUMBERTON...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LUMBERTON AND KOUNTZE BY 915 AM... SILSBEE BY 920 AM... EVADALE AND CANEY HEAD BY 930 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3054 9419 3032 9399 3014 9434 3023 9444 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:48 AM CDT | Special Marine Warning | LCH | 57 min | |
| May 27, 10:14 AM CDT | River Flood Watch | LCH | Rapides | 4 days |
| May 27, 10:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 27, 12:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| May 27, 1:58 PM CDT | River Flood Watch | LCH | Lafayette | 44 hr |
| May 27, 2:50 PM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 60 hr |
| May 27, 6:31 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 8 hr |
| May 27, 8:00 AM CDT | Special Weather Statement | LCH | Hardin | 60 min |
| May 27, 9:03 AM CDT | Special Weather Statement | LCH | Hardin | 27 min |
| May 27, 9:14 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 61 min |
| May 27, 10:33 AM CDT | Special Weather Statement | LCH | Jasper | 27 min |
| May 27, 11:02 AM CDT | Special Weather Statement | LCH | Sabine | 28 min |
Nearby
River Flood Watches in Louisiana, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.